Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Sinemet and speech issues
    avatar
    An_252511 posted:
    Hello.

    My mom is currently in a rehab as her medications changed and she is still adjusting to that.. We have noticed that her speech is all garbled like she knows what she is saying but we dont.. is this a symptom of too much Sinemet? as it is, the timing of that medication has changed because 30-50 mins after taking it she sleeps, and eating a meal is impossible. Please advise as to what needs to be done.. We are thinking a decrease in dosage..

    thanks for any information on this.
    ..Lisa J
    Reply
     
    avatar
    donnadee49 responded:
    I am thinking it is your dosage. Every time they INCREASE mine..... the symptoma get worse.Especially the spe
    ach
     
    avatar
    lajygal replied to donnadee49's response:
    thx Donna, the dosage was decreased.. mom seemed better but i think with any meds change, there is an adjustment period.. she wants to sleep alot more. hoping this too passes..
    good luck to you too!
     
    avatar
    sparky1109 responded:
    Sinemet has never affected my speech ability, or any other cognitive ability. I have been on as much as 16 tabs a day and as low as 8 a day (currently).
     
    avatar
    donnadee49 replied to sparky1109's response:
    Which affirms that we all have different rractions
     
    avatar
    lajygal responded:
    Update:
    My mom will be released to go home today after being in 2 rehabs a total of 44 days.
    Keep these drs and nurses on their toes. Her nurse didnt believe us when we said her Simemet puts her to sleep in 30 mins, 'this med doesnt do that'.

    After countless attempts to get her neurologist to speak with the rehab dr, , the Sinemet was decreased and she no longer has these extended sleeping patterns and is able to function in a wheel chair and walker both. Be an advocate and get your opinion heard! These rehabs dont know about Parkinsons symptoms fully. Its unfortunate, but true.
    good luck all!


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center